MAUDE Adverse Event Report: ETHICON INC. PROLENE 3D PATCH LGE DIAM (5CM), EXT; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE 3D PATCH LGE DIAM (5CM), EXT; MESH, SURGICAL, POLYMERIC
Model Number 3DPL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Hernia (2240)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported by an attorney that the patient underwent an umbilical hernia repair surgery on (b)(6) 2012 and mesh was implanted.It was reported that the patient underwent a removal surgery with wound debridement and repair of an incisional hernia on (b)(6) 2016.It was reported that during the surgery, the surgeon noted ¿an abscess and a tract that led from the skin down to the obvious palpable visible mesh.The fistula tract was cored out to expose the fascia and the mesh was excised.¿ it was reported the wound was packed and left open to heal by secondary intent.It was reported patient underwent a laparotomy with removal of the remaining infected mesh material and lysis of adhesions on (b)(6) 2016.It was reported patient presented to er on (b)(6) 2016 with severe pain, tachycardia, an enterocutaneous fistula and a thickened loop of small bowel.No details are provided regarding treatment received during this hospital stay of three days.It was reported patient underwent recurrent umbilical hernia repair surgery on (b)(6) 2017; however no details are provided from this surgical procedure.It was reported the patient continues to experience severe pain, hospitalizations, hernia recurrence, inflammation, infection and fistula, limitations on physical activity, multiple removal surgeries and stress and anxiety.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to fda; (b)(4) 2018.In addition, a device history review has been inserted into the file.This review indicates that there was no quality concerns associated with the manufacturing process.
 
Additional Manufacturer Narrative
Date sent to fda: 08/28/2020.

Brand Name
PROLENE 3D PATCH LGE DIAM (5CM), EXT
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7961260
Report Number2210968-2018-75960
Device Sequence Number13824966
Product Code FTL
UDI-Device Identifier10705031005143
UDI-Public10705031005143
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K010722
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date01/31/2016
Device Model Number3DPL
Device Catalogue Number3DPL
Device Lot Number23639-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer10/15/2018
08/27/2020
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date10/16/2018
08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;